MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH OMNIFIT HFX HIP STEM SIZE #07 132; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH OMNIFIT HFX HIP STEM SIZE #07 132; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6070-0730A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "surgeon was performing a bipolar hip procedure¿.Stem was implanted¿ he attempted to put the head on the trunnion and it would not lock on¿.A second head was opened and it also would not lock¿.He removed the stem and implanted a second #7 hfx stem¿.He then put the head on to the trunnion, it locked without incident, he added the bipolar head, and reduced the hip".A surgical delay of 10 minutes was reported.Update 17/july/2019 (b)(6): spoke to rep.Right hip.The first attempted femoral head was ultimately implanted in the patient.The second head was wasted and will be returned.Rep was not present for the procedure.Usage sheet will be provided.
 
Event or Problem Description
As reported: "surgeon was performing a bipolar hip procedure¿.Stem was implanted¿he attempted to put the head on the trunnion and it would not lock on¿.A second head was opened and it also would not lock¿.He removed the stem and implanted a second #7 hfx stem¿.He then put the head on to the trunnion, it locked without incident, he added the bipolar head, and reduced the hip".A surgical delay of 10 minutes was reported.Update (b)(6) 2019 wg: spoke to rep.Right hip.The first attempted femoral head was ultimately implanted in the patient.The second head was wasted and will be returned.Rep was not present for the procedure.Rep will provide the usage sheet, but does not have access to any additional information.
 
Additional Manufacturer Narrative
An event regarding assembly issue involving an omnifit stem and a metal head was reported.The event was not confirmed.Method & results: -device evaluation and results: the stem was returned for evaluation.Damage was visible on the collar, neck and taper consistent with implantation and subsequent explantation damage.Dimensional inspection was performed in the cobalt chrome operations cell in mahwah.Only the taper dimensions were inspected as they related to the event.All dimensions for the taper were found to be in specification using igs 0002333 revision 6 and calibrated production gages.-medical records received and evaluation: not performed as no medical records were provided for review.-device history review: indicate all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: the stem was returned for evaluation.Damage was visible on the collar, neck and taper consistent with implantation and subsequent explantation damage.Dimensional inspection was performed in the cobalt chrome operations cell in mahwah.Only the taper dimensions were inspected as they related to the event.All dimensions for the taper were found to be in specification using igs 0002333 revision 6 and calibrated production gauges.Further information such as primary operative notes and photographs/video taken when the alleged event was identified is required to complete the investigation for confirming the event and determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
OMNIFIT HFX HIP STEM SIZE #07 132
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8869725
Report Number0002249697-2019-02765
Device Sequence Number16221216
Product Code JDI
UDI-Device Identifier07613327023480
UDI-Public07613327023480
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K031744
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue Number6070-0730A
Device Lot NumberN789VV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer09/11/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient Weight68